Alert archive / Colorado / Flash Flood Warnings in 2015
Flash Flood Warning 45, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 30, 2015, 7:45 PM MDT for Kit Carson County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2015, 7:45 PM MDT (01:45 UTC)
- Expired
- Jul 30, 2015, 10:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 67 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 3102 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857
WGUS53 KGLD 310145
FFWGLD
COC063-310445-
/O.NEW.KGLD.FF.W.0045.150731T0145Z-150731T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
745 PM MDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 1045 PM MDT
* AT 745 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
STRATTON...SEIBERT...BETHUNE AND VONA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 404 AND 435.
HIGHWAY 385 BETWEEN MILE MARKERS 200 AND 206...AND NEAR MILE MARKER
211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3957 10220 3935 10232 3905 10230 3904 10291
3956 10292
$$
LUNDQUIST2 follow-up statements
221
WGUS73 KGLD 310339
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
939 PM MDT THU JUL 30 2015
COC063-310445-
/O.CON.KGLD.FF.W.0045.000000T0000Z-150731T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIT CARSON CO-
939 PM MDT THU JUL 30 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR
NORTHEASTERN KIT CARSON COUNTY...
AT 938 PM MDT...DOPPLER RADAR INDICATED UP TO THREE INCHES OF RAIN
HAVE FALLEN. FLASH FLOODING IS EXPECTED TO ONGOING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
STRATTON...SEIBERT...BETHUNE AND VONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3957 10220 3935 10232 3926 10232 3925 10291
3956 10292
$$
LUNDQUIST617
WGUS73 KGLD 310441
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1041 PM MDT THU JUL 30 2015
COC063-310451-
/O.EXP.KGLD.FF.W.0045.000000T0000Z-150731T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIT CARSON CO-
1041 PM MDT THU JUL 30 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN KIT CARSON COUNTY WILL
EXPIRE AT 1045 PM MDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3957 10220 3935 10232 3926 10232 3925 10291
3956 10292
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 5:21 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 30, 5:21 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 521 PM MDT THU JUL 30 2015 .UPDATE... ISSUED AT 430 PM MDT THU JUL 30 2015 ISSUED A QUICK UPDATE TO ADJUST COVERAGE AND THUNDERSTORM TIMING MOVING INTO THE EASTERN COLORADO COUNTIES. THE WRF MODELS SEEM TO BE HAVING THE BEST HANDLE ON THE CURRENT CONVECTIVE MODE...HOWEVER PRECIPITATION IN THE MODELS ARE 3-6 HOURS LATE IN DEVELOPMENT. STORMS MAY DISSIPATE EARLIER THAN ANTICIPATED DUE TO THE EARLIER DEVELOPMENT...BUT WILL LEAVE IN PRECIPITATION CHANCES AFTER MIDNIGHT MDT FOR NOW. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 200 PM MDT THU JUL 30 2015 EARLY AFTERNOON WV IMAGERY AND RAP H5 ANALYSIS SHOWS BROAD RIDGE ACROSS THE SOUTHERN PLAINS EXTENDING ACROSS THE CENTRAL ROCKIES AND ACROSS THE GREAT BASIN. NW FLOW IS IN PLACE ACROSS THE NORTHERN PLAINS AND GREAT LAKES REGIONS. A WEAK RIPPLE IN THE HEIGHT FIELD IS DEPICTED OVER NW KANSAS WITH A STRONGER PV HEIGHT ANOMALY OVER NEW MEXICO AND STRONGER SIGNAL IN WV IMAGERY. AT THE SURFACE LOW PRESSURE HAS DEVELOPED ACROSS EASTERN COLORADO WITH A STATIONARY FRONT EXTENDING FROM THE SW TO NE TOWARDS THE NEBRASKA PANHANDLE. HIGH PRESSURE IS IN PLACE ACROSS THE CENTRAL PLAINS AND CENTRAL MISSISSIPPI RIVER VALLEY. THIS AFTERNOON-TONIGHT...CAPE VALUES IN THE 1500-2500 J/KG RANGE ARE CURRENTLY IN PLACE WITH HIGHER TD VALUES (UPPER 50S TO MID 60S). RAP/HRRR INDICATE CAP ALREADY WEAKENED...AND THUNDERSTORM ACTIVITY MAY BEGIN TO DEVELOP ALONG WEAK CONVERGENCE ZONE NEAR SURFACE TROUGH/STATIONARY FRONT IN EASTERN COLORADO. GUIDANCE GENERALLY SHOWS BETTER PRECIP SIGNAL IN THIS AREA. VERY WEAK LIFT IS IN PLACE AND AT THIS POINT COVERAGE LOOKS TO BE ISOLATED TO WIDELY SCATTERED THROUGH TONIGHT. THERE WILL BE SOME WAA THROUGH THE NIGHT WHICH COULD SUPPORT CONTINUED DEVELOPMENT...HOWEVER WITH BEST FORCING OUTSIDE OUR CWA...NOT A LOT OF CONFIDENCE. I LIMITED POPS TO 15-24 RANGE (SLIGHT CHANCE). WITH WEAK SHEER PROFILES IN PLACE...LIMITED FORCING...AND MID LEVEL LAPSE RATES MAINLY LESS THAN 7 C/KM THUNDERSTORM ACTIVITY IS NOT EXPECTED TO BECOME ORGANIZED. FRIDAY...SURFACE TROUGH SHIFTS EAST TO BE CENTERED ROUGHLY OVER OUR CWA AND MAY ACT AS A FOCUS/INITIATION POINT FOR AFTERNOON THUNDERSTORM ACTIVITY. BEST UPPER LEVEL SUPPORT IS IN THE MORNING OUTSIDE OUR CWA...WITH POSSIBLY LESS UPPER LEVEL SUPPORT FRIDAY AFTERNOON THAN TODAY. THERE SHOULD STILL BE ENOUGH INSTABILITY/MOISTURE IN PLACE TO SUPPORT SOME THUNDERSTORM ACTIVITY ALONG TROUGH AXIS...HOWEVER COVERAGE STILL APPEARS TO BE ISOLATED IN NATURE. EFFECTIVE SHEER PROFILES AROUND 30KT AND CAPE VALUES 1500- 3000 J/KG COULD SUPPORT A FEW STRONGER STORMS HOWEVER LIKE TODAY SEVERE THREAT APPEARS TO BE LOW. HIGH TEMPERATURES WILL BE SLIGHTLY WARMER AND STILL SEASONAL WITH VALUES RANGING FROM THE UPPER 80S TO LOWER 90S. A FEW MID 90 TEMPERATURES WILL BE POSSIBLE AT KMCK/KHLC. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 150 PM MDT THU JUL 30 2015 ABOVE NORMAL TEMPERATURES ARE ON TAP FOR THE ENTIRE TRI STATE REGION...AS MAIN WEATHER FOCUS FOR THE EXTENDED PERIOD WILL CONCERN AMPLIFIED H5/H7 RIDGE OVER THE WESTERN PORTION OF THE COUNTRY... SHIFTING EASTWARD INTO THE PLAINS REGION BY NEXT WEDNESDAY/THURSDAY. EXPECTING BROAD WNW DOWNSLOPE FLOW AT 700/500 MB WITH RIDGE TO OUR WEST...WITH RIDGE AXIS OVER THE PLAINS BY MIDWEEK NEXT WEEK. 850 MB TEMPS DO RANGE FROM +28C UP TO +33C DURING THIS TIME...WITH WARMEST SET TO OCCUR WED/THURS...COINCIDING WITH RIDGE AXIS SETTING UP OVER THE AREA. WITH THESE CONDITIONS...DAYTIME HIGH TEMPERATURES WILL RANGE IN THE LOWER TO MID 90S...AND OVERNIGHT LOWS IN THE LOW TO MID 60S. THE AREA WILL ALSO SEE THE CHANCES FOR SHOWERS AND THUNDERSTORMS DESPITE THE INCREASE TEMPS. SEVERAL SHORTWAVES MOVING DOWN ALONG THE EAST SIDE OF THE MID-LEVEL RIDGE FRIDAY/FRIDAY NIGHT...NEXT MONDAY INTO TUESDAY...AND AGAIN LATE WEDNESDAY INTO THURSDAY WHEN SURFACE FRONT IS FOLLOWED BY TRAILING SHORTWAVE. CURRENT GFS A BIT MORE IN- LINE WITH LATEST ECMWF...MAKING CONFIDENCE A BIT STRONGER IN KEEPING CHANCE POPS FOR LATTER PORTION OF THE FORECAST. THE PUSH OF THE UPPER RIDGE EASTWARD INTO THE PLAINS DOES PUT A BIT MORE EMPHASIS FOR HIGHER POP CHANCES OVER EASTERN ZONES ON WEDNESDAY INTO THURSDAY. AS WITH EXPECTED RAINFALL POTENTIAL...THE CLOUD COVER WITH THESE EVENTS COULD IMPACT DAYTIME HIGHS/OVERNIGHT LOWS...ESPECIALLY IN EASTERN ZONES AS WEEK PROGRESSES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 520 PM MDT THU JUL 30 2015 A DOME OF UPPER LEVEL HIGH PRESSURE WILL BRING VFR CONDITIONS FOR BOTH KGLD AND KMCK DURING THE TAF PERIOD. LIGHT AND VARIABLE WINDS WILL BE EXPERIENCED...AND ANY PREVAILING DIRECTION WILL MAINLY BE OUT OF THE SOUTHEAST. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...MK SHORT TERM...DR LONG TERM...JN AVIATION...MK
Hazardous weather outlook, Jul 30, 3:00 PM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 300 PM MDT THU JUL 30 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-312100- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 300 PM MDT THU JUL 30 2015 /400 PM CDT THU JUL 30 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG AND WEST OF THE COLORADO AND KANSAS STATE LINE THIS AFTERNOON AND EVENING. LARGE HAIL UP TO ONE INCH AND STRONG WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 30, 7:13 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 713 PM MDT THU JUL 30 2015 COZ091-310130- KIT CARSON COUNTY CO- 713 PM MDT THU JUL 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIT CARSON COUNTY UNTIL 730 PM MDT... AT 713 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF VONA TO 9 MILES NORTH OF STRATTON...AND MOVING SOUTH AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... STRATTON...SEIBERT...BETHUNE AND VONA. THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 404 AND 433. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3922 10292 3926 10233 3952 10240 3950 10288 TIME...MOT...LOC 0113Z 348DEG 13KT 3942 10276 3943 10255 LUNDQUIST
Local storm report, Jul 30, 7:30 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT THU JUL 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG JOES 39.65N 102.68W
07/30/2015 YUMA CO TRAINED SPOTTER
SEVERAL TREES DOWN APPROXIMATELY 12 INCHES IN DIAMETER.
TIN ROOF WAS DAMAGED.
&&
TLYNCHLocal storm report, Jul 30, 7:32 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
732 PM MDT THU JUL 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL JOES 39.65N 102.68W
07/30/2015 E0.88 INCH YUMA CO TRAINED SPOTTER
NICKEL SIZED HAIL FELL BRIEFLY.
&&
TLYNCHLocal storm report, Jul 30, 7:37 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
737 PM MDT THU JUL 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD 6 NNW JOES 39.73N 102.72W
07/30/2015 YUMA CO TRAINED SPOTTER
TRAINED SPOTTER REPORTS 2.05 INCHES OF RAIN FELL. ROAD IS
FLOODED WITH RUNNING WATER APPROXIMATELY 10 FEET ACROSS
AND OVER A FOOT DEEP.
&&
TLYNCHLocal storm report, Jul 30, 7:40 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
740 PM MDT THU JUL 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 6 NNW JOES 39.73N 102.72W
07/30/2015 YUMA CO TRAINED SPOTTER
SEVERAL TREE BRANCHES DOWN. BRANCHES APPROXIMATELY 3 TO 4
INCHES IN DIAMETER. WIND BLOWN RAIN INFILTRATED THE HOME
AND CAUSED DAMAGE INSIDE THE HOME.
&&
TLYNCHLocal storm report, Jul 30, 7:41 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
741 PM MDT THU JUL 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND GST 1 S STRATTON 39.29N 102.60W
07/30/2015 E65 MPH KIT CARSON CO TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES A 65 MPH WIND GUST.
&&
TLYNCHThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:07 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 53 min |
| Jul 30, 6:47 PM MDT | Special Weather Statement | GLD | Kit Carson | 13 min |
| Jul 30, 6:59 PM MDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Jul 30, 7:13 PM MDT | Special Weather Statement | GLD | Kit Carson | 17 min |
| Jul 30, 7:32 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 58 min |
| Jul 30, 7:42 PM MDT | Areal Flood Warning | GLD | Yuma | 3 hr |
| Jul 30, 9:41 PM MDT | Special Weather Statement | GLD | Cheyenne | 19 min |
Nearby
Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.